insulin and heartburn

By lawrence Latest Reply 2009-03-20 18:25:33 -0500
Started 2009-03-17 13:54:10 -0500

I heard that insulin can give you really bad heartburn . is anyone having the same problem as I am ,and if so how are you treating it . Im not sure that it is the insulin I startedgetting this heartburn about two weeks ago. I do take oral meds as well . I also take meds for my heart . a month after being diognosed with diabetes I had a heart attack , so I dont know if thats what causing the heartburn .I do see the doctor later this week .thanks

7 replies

lawrence 2009-03-19 09:21:40 -0500 Report

Thank you everyone for your advise . I'm not sure what is causing it all of a sudden but I did end up in the hospital because of it . Had a stress test and it came back negative , so my heart is ok. I think my doctor and I have reevaluate my diet . also just to let you guys know I think all of you are wonderful people and I'm really glad to be a part of this site . again thank you everybody . have a wonderful day

lipsie 2009-03-19 09:53:53 -0500 Report

Well I am VERY glad you got checked out and the stress test came back okay. And now you are following up with your doctor on this as well, that's great to hear! Sheila

2009-03-20 18:25:33 -0500 Report

Lawrence, I'm glad you had this checked out and everything was okay. People say different things about insulin and heartburn but I KNOW I never had a problem with heartburn until I started my insulin shots. My heart, thank God, is okay, but I find it very strange my heartburn started at the exact time I started taking insulin shots. Best of luck and feel better! Angie

dj7110 2009-03-17 20:04:13 -0500 Report

I recently had bad problems with heartburn. Sunday the 8th. and still hopeing thats all it was. but mine was brought about due to all the recent stress I'm under. My nitro I take for angina was also expired. So I just lied down and waited it out. could wring my t shirt from the sweat after it susided. last monday when I went to my drs to get a refill for my nitro tablets.. dr said I had a weak pulse so just had a ultra sound done on my neck artery as well as ekg and ultra sound of my heart this week. Haveing another stress test of my heart this week. Has been a few years since I had any trouble with my heart. Haven't anything back on my previous tests I had this week so figure no news is good news as they wouldn't waste time if things turned back abnormal.

kdroberts 2009-03-17 19:51:23 -0500 Report

Never heard that. Doesn't make sense to me either since everyone in the world has insulin in some form floating around in their body.

lipsie 2009-03-17 16:34:00 -0500 Report

I have BAD heartburn myself but I dunno that its my insilin, I don't use it all the time cuz its as needed and i am on a number of meds it could be from, plus have many conditions. But yeah, like Robin said, look it up and then be prepared when you go to your doctor appt. later this week. I take Protonix for my heartburn btw. Good luck. Sheila

rbergman 2009-03-17 14:10:20 -0500 Report

One of the things you can do is go to and put in all your medications that you take and it will tell you all the interactions of the medications, side effects, and other information. When I was on insulin I didn't have the heartburn issue, now that I'm on oral meds, plus meds for my kidney (blood pressure med) and an aspirin a day I find I have heartburn, I think it is the aspirin that is doing it but it isn't real intense, I take gaviscon acid breakthrough if it does get too uncomfortable for me, however, ask your doctor first as it recommends due to side effects it may cause with other prescription medications.


Next Discussion: Tattoo »